MAUDE Adverse Event Report: CLARE DISCRETE MFG IO ACCESS VITAMIN B12 REAGENT; RADIOASSAY, VITAMIN B12

CLARE DISCRETE MFG IO ACCESS VITAMIN B12 REAGENT; RADIOASSAY, VITAMIN B12
Model Number 33000
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The access vitamin b12 reagent was not returned for evaluation.A beckman coulter field service engineer was dispatched to the customer site and completed routine troubleshooting activities but did not identify any system or hardware issues that would have contributed to the issue.An assignable cause for the questioned results cannot be determined due to insufficient information.
 
Event or Problem Description
The customer reported obtaining non-reproducible vitamin b12 (access vitamin b12) patient results on their unicel dxi 800 access immunoassay system (s/n: (b)(4)).The customers patient results were lower than the normal range of the assay.Ten patient samples were sent to an alternate facility for testing and nine of the samples recovered within the normal range of the assay.One patient sample was reproducible and recovered low on repeat.There was a change in patient treatment.An unknown number of patients were administered vitamin b12 injections based on the false low vitamin b12 results.Quality controls (qc) recovered intermittently in and out of specifications.No issues with sample integrity were reported by the customer.

Brand Name
ACCESS VITAMIN B12 REAGENT
Common Device Name
RADIOASSAY, VITAMIN B12
Manufacturer (Section D)
CLARE DISCRETE MFG IO
lismeehan
o'callaghan's mills
clare
EI 
MDR Report Key7984456
Report Number9680746-2018-01000
Device Sequence Number1395269
Product Code CDD
UDI-Device Identifier15099590224301
UDI-Public(01)15099590224301(17)190331(11)180331(10)871058
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K140496
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model Number33000
Device Catalogue Number33000
Device Lot Number871058
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2018
Initial Report FDA Received Date10/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;